Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 6, 2018, 7:09 AM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 6, 2018, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 7:09 AM MDT (13:09 UTC)
- In effect from
- Apr 6, 2018, 1:00 PM MDT
- Expired
- Apr 6, 2018, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3529 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS84 KEPZ 061309 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 709 AM MDT Fri Apr 6 2018 ...INCREASING WEST-SOUTHWEST WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... .An upper level low pressure system off the coast of the western United states will start to move east and start to induce dry westerly gusty winds across the region Friday. Min RH values should drop below 15% and sustained winds reach 20 mph mainly across Hidalgo, southern Dona Ana El Paso and Hudspeth counties Friday afternoon. With an abundance of very low fine fuel moistures in place along with high fire danger, critical fire weather conditions will develop Friday afternoon through early Friday evening. NMZ111-112-TXZ055-056-070100- /O.UPG.KEPZ.FW.A.0009.180406T1900Z-180407T0100Z/ /O.NEW.KEPZ.FW.W.0009.180406T1900Z-180407T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 709 AM MDT Fri Apr 6 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM MDT this evening. The Fire Weather Watch has been upgraded to a warning. * WIND...West Southwest winds of 18 to 23 mph. * HUMIDITY...10% to 15%. * LOCATION...Hidalgo, southern Dona Ana, El Paso and Hudspeth counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 20
1 follow-up statement
335 WWUS84 KEPZ 062048 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 248 PM MDT Fri Apr 6 2018 ...INCREASING WEST-SOUTHWEST WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... .An upper level low pressure system off the coast of the western United states will start to move east and start to induce dry westerly gusty winds across the region Friday. Min RH values should drop below 15% and sustained winds reach 20 mph mainly across Hidalgo, southern Dona Ana El Paso and Hudspeth counties Friday afternoon. With an abundance of very low fine fuel moistures in place along with high fire danger, critical fire weather conditions will develop Friday afternoon through early Friday evening. NMZ111-112-TXZ055-056-070100- /O.NEW.KEPZ.FW.A.0010.180408T1800Z-180409T0200Z/ /O.CON.KEPZ.FW.W.0009.000000T0000Z-180407T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 248 PM MDT Fri Apr 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND VERY LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. .An strong fast moving upper level low pressure system will move into the Central and Southern Rockies Sunday bringing very dry westerly gusty winds across the region Sunday. Min RH values should drop below 15% and sustained winds reaching 25 to 35 mph with gusts to 45 mph. With an abundance of very low fine fuel moistures in place along with high fire danger, critical fire weather conditions will develop Sunday afternoon through early Sunday evening. * WIND...West Southwest winds of 25 to 35 mph with gusts over 45 mph. * HUMIDITY...10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * LOCATION...Fire Zones 111,112,55,56. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ110-113-070100- /O.NEW.KEPZ.FW.A.0010.180408T1800Z-180409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 248 PM MDT Fri Apr 6 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND VERY LOW HUMIDITIES FOR FIRE WEATHER ZONES 110 AND 113 BELOW 7500 FEET... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. .An strong fast moving upper level low pressure system will move into the Central and Southern Rockies Sunday bringing very dry westerly gusty winds across the region Sunday. Min RH values should drop below 15% and sustained winds reaching 25 to 35 mph with gusts to 45 mph. With an abundance of very low fine fuel moistures in place along with high fire danger, critical fire weather conditions will develop Sunday afternoon through early Sunday evening. WARNING UNTIL 7 PM FRIDAY * WIND...West Southwest winds of 18 to 23 mph. * HUMIDITY...10% to 15%. * LOCATION...Hidalgo, southern Dona Ana, El Paso and Hudspeth counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. WATCH FOR SUNDAY: * AFFECTED AREA...Fire weather zone 110.Fire weather zone 113 below 7500 feet.. * WIND...West Southwest winds of 25 to 35 mph with gusts over 45 mph. * HUMIDITY...10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * LOCATION...ALL ZONES below 7500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:17 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 6, 3:17 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
317 AM MDT Fri Apr 6 2018
.SYNOPSIS...
Dry and warm weather will continue through this weekend and into
much of next week, with occasional episodes of windy, dusty
afternoons. Several incursions of cooler air attempt to make into
the Borderland over the next several days, but the west winds
aloft will hold the cooler air mostly over eastern New Mexico.
Today we will see windy conditions in the afternoon with a few
areas of blowing dust. The winds will return even stronger Sunday
afternoon with more widespread blowing dust. Temperatures will
remain well above normal, around 10 degrees above normal, for
most of the period.
&&
.DISCUSSION...
Overall a rather routine spring forecast for the next week, though
several features to deal with for some impact. Current picture
shows main upper low over the Gulf of Alaska with strong jet and
moisture feed south of the low streaming eastward. Ahead of this
low, a ridge will amplify over the Great Basin tonight. Decent
cross mountain flow this afternoon will allow weak lee side
troughing to develop over eastern New Mexico. Expect winds
increasing into windy category this afternoon with a few areas of
blowing dust. The building ridge and increasing northwest flow
allow a back door front to move in to the area tonight where the
lee side troughing vacated. Looks like the cool front will make it
as far west as the Rio Grande Valley before mixing out Saturday
as surface winds become west again. Sites east of the Rio Grande
Valley (and mainly east of El Paso) will see Saturday highs a few
degrees cooler. The rest of the area should remain unchanged.
By Sunday the ridge has weakened and moved east of the area. The
next short wave with strong jet cuts across northern New Mexico.
This will induce even stronger lee side troughing with
cyclogenesis over eastern New Mexico/Texas Panhandle. This should
allow strong surface winds to develop, likely into advisory
category. Associated Pacific cool front will move through Sunday
evening, dry, but will shave 3-5 degrees off the Monday highs
(still well above normal).
Monday and Tuesday...upper ridge amplifies again over the west
coast in response to very large north Pacific upper low. This
increased northwest flow will once again allow a back door cool
front down to the area Monday night. Further cooling on Tuesday
from this front. In fact Tuesday highs may be right at normal
levels (haven't been able to say that for a while).
Wednesday and Thursday...Strong Pacific upper low and trough reach
the west coast Wednesday night and then to Utah/Arizona Thursday
afternoon. This will bring a rapid warm up back to the area and
by Thursday, with a strong jet moving over the central Rockies,
deep lee side cyclogenesis forms again over eastern Colorado. The
tightening pressure gradient and lower level winds suggest another
very windy day on Thursday with considerable blowing dust. The
ECMWF looks to be even deeper with the trough as it passes
through. Certainly will have to continue watching how this event
develops next few days.
&&
.AVIATION...Valid 06/12Z-07/12Z...
VFR conditions expected through period. FEW-SCT 120-150 AND SCT-BKN
250. Winds 270-30010-15KTS becoming 270-29018G25KT by 20Z this
afternoon decreasing to 250-28005-10KT tonight. NIL-LGT turbc ovr/nr
mtns E slopes. Approaching backdoor cold front will turn winds at
ELP to east by 12Z Saturday.
&&
.FIRE WEATHER...
Dry west-northwest upper level flow will continue today and keep the
area precipitation-free. The main concern will be the breezy-windy
conditions through Sunday. This will result in elevated to critical
fire weather conditions today and Sunday. Temperatures are expected
to remain above average this weekend and into next week, with min RH
values in the single digits lowlands and teens mountains. Critical
fire weather conditions expected today as lowland RH values will dip
to the lower teens with winds 25-30 mph with gusts up to 40 mph. A
backdoor cold front from the east will reach the area Saturday
morning but likely won't make it west of the Rio Grande. Areas east
of the Rio will see temperatures drop 3-5 degrees on Saturday.
Another disturbance on Sunday will bring winds back to Southern New
Mexico and Far West Texas with near-advisory criteria winds and
critical fire weather conditions likely at least over the lowlands.
Winds Mon-Wed next week look to be lighter, picking back up on
Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 86 62 86 66 / 0 0 0 0
Sierra Blanca 83 52 80 60 / 0 0 0 0
Las Cruces 83 56 84 60 / 0 0 0 0
Alamogordo 81 54 78 60 / 0 0 0 0
Cloudcroft 63 34 62 40 / 0 0 0 0
Truth or Consequences 84 61 85 61 / 0 0 0 0
Silver City 77 44 78 51 / 0 0 0 0
Deming 81 55 84 58 / 0 0 0 0
Lordsburg 80 52 83 56 / 0 0 0 0
West El Paso Metro 83 60 83 65 / 0 0 0 0
Dell City 86 47 80 59 / 0 0 0 0
Fort Hancock 87 59 86 63 / 0 0 0 0
Loma Linda 82 47 81 56 / 0 0 0 0
Fabens 86 54 86 63 / 0 0 0 0
Santa Teresa 84 56 85 62 / 0 0 0 0
White Sands HQ 84 62 81 64 / 0 0 0 0
Jornada Range 84 53 83 57 / 0 0 0 0
Hatch 87 54 87 57 / 0 0 0 0
Columbus 84 58 86 61 / 0 0 0 0
Orogrande 84 55 81 62 / 0 0 0 0
Mayhill 72 38 72 46 / 0 0 0 0
Mescalero 70 38 70 44 / 0 0 0 0
Timberon 68 34 67 42 / 0 0 0 0
Winston 79 40 82 46 / 0 0 0 0
Hillsboro 82 52 84 55 / 0 0 0 0
Spaceport 83 54 84 57 / 0 0 0 0
Lake Roberts 77 37 80 41 / 0 0 0 0
Hurley 80 47 80 50 / 0 0 0 0
Cliff 79 35 82 34 / 0 0 0 0
Mule Creek 78 37 81 36 / 0 0 0 0
Faywood 79 48 82 52 / 0 0 0 0
Animas 84 52 85 56 / 0 0 0 0
Hachita 83 53 84 57 / 0 0 0 0
Antelope Wells 83 55 83 57 / 0 0 0 0
Cloverdale 80 50 80 52 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 1 PM MDT this afternoon through this
evening for NMZ111-112.
TX...Fire Weather Watch from 1 PM MDT this afternoon through this
evening for TXZ055-056.
&&
Hefner/DennhardtHazardous weather outlook, Apr 6, 3:40 AM MDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 340 AM MDT Fri Apr 6 2018 NMZ401>403-408-414>416-070945- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 340 AM MDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. Afternoon and evening winds increasing to 20 to 30 mph could produce minor impacts to driving, especially high profile vehicles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very windy Sunday and again Thursday, creating difficult driving conditions due to cross winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ404>407-409>413-417-TXZ418>424-070945- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 340 AM MDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Afternoon and evening winds increasing to 20 to 30 mph could produce minor impacts to driving, especially high profile vehicles. Blowing dust is possible, especially near the Lordsburg Playa. Visibilities may briefly drop down to 1 to 3 miles in these blowing dust areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very windy Sunday and again Thursday, creating difficult driving conditions due to cross winds. Blowing dust and low visibilities likely to be more widespread on these days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:48 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 26 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.